Intravenous organophosphate injection: An unusual way of intoxication


Guven M., Ünlühızarcı K., Goktas Z., Kurtoglu S.

HUMAN & EXPERIMENTAL TOXICOLOGY, vol.16, no.5, pp.279-280, 1997 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 5
  • Publication Date: 1997
  • Doi Number: 10.1177/096032719701600509
  • Journal Name: HUMAN & EXPERIMENTAL TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED)
  • Page Numbers: pp.279-280
  • Keywords: intoxication, organophosphate, intravenous, ORGANO-PHOSPHATE, INSECTICIDES, CHOLINESTERASE
  • Lokman Hekim University Affiliated: No

Abstract

Organophosphate insecticides strongly inhibit both true cholinesterase and pseudocholinesterase activities. In this report, we have reported a patient who injected himself a strong organophosphate compound, methamidophos, and showed the typical clinical picture of organophosphate intoxication. As far as we know, this is the first case of intoxication by intravenous (i.v.) injection. With the appropriate therapy, his symptoms disappeared in a few days.